(Sorry I had this on a thread on another post but noticed that thes questions opened again)-
I had my thyroid removed on July 31 and I had RAI on Oct 1. My TSH level was at 44.6 on Sept 4th and never tested again. I started taking 125 mcg of levothyroxine on Oct 4th (I went with no meds for 2 months).I have also gained 15 lbs in the last 6 weeks. In the last couple days I am having bouts of naseousness and major irritability. Is it caused by the medication or is it just a side effect of the raised TSH level? I handled the RAI with no issues. How long before the TSH level will start dropping and I start to feel better cos I feel lousey!!! I just read on another website that it may be months before the synthroid starts to work! I work out most days (I alternate between weight training on the Bowflex and 20-30 minutes on the elliptical machine). I try to stay on a high protein low carb diet with alot of fruits and vegetables. I am thinking of going back to Weight Watchers but right now it seems useless to pay too close of attentionas all I do is get frustrated. How long does it usually take to get your TSH levels back in a normal range after they are this far out of whack and will my weight start to get back to normal??
If the TSH was 44.6 5 weeks ago and you started levo only one week ago -- you have about 4-6 weeks before things start feeling more normal and for the TSH to come down. Hang in there -- it may take 2-3 months for the dust to settle.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.